Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 79, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 10, 2012, 5:49 AM CDT for Avoyelles Parish, Rapides Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2012, 5:49 AM CDT (10:49 UTC)
- Expired
- Aug 10, 2012, 6:45 AM CDT
- In force
- 56 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Avoyelles Parish, LA, Rapides Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2742 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
803
WUUS54 KLCH 101049
SVRLCH
LAC009-079-101145-
/O.NEW.KLCH.SV.W.0079.120810T1049Z-120810T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
549 AM CDT FRI AUG 10 2012
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN AVOYELLES PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES EFFIE...
NORTHEASTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
* UNTIL 645 AM CDT
* AT 549 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...14 MILES NORTH OF EFFIE...
MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KOLIN BY 600 AM CDT...
DEVILLE BY 605 AM CDT...
CENTERPOINT BY 615 AM CDT...
RUBY AND POLAND BY 625 AM CDT...
EFFIE BY 630 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3147 9216 3141 9215 3136 9207 3134 9207
3135 9203 3132 9200 3129 9201 3126 9199
3126 9195 3130 9192 3129 9187 3126 9194
3126 9199 3124 9199 3111 9231 3144 9243
3148 9223
TIME...MOT...LOC 1049Z 330DEG 17KT 3139 9223
$$
211 follow-up statement
872
WWUS54 KLCH 101113
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
613 AM CDT FRI AUG 10 2012
LAC009-079-101145-
/O.CON.KLCH.SV.W.0079.000000T0000Z-120810T1145Z/
RAPIDES LA-AVOYELLES LA-
613 AM CDT FRI AUG 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR NORTHWESTERN AVOYELLES AND NORTHEASTERN RAPIDES PARISHES...
AT 610 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM ON RADAR CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THIS STORM WAS LOCATED NEAR DEVILLE..MOVING SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES NORTHEAST OF RUBY BY 625 AM CDT...
EFFIE BY 630 AM CDT...
LAT...LON 3147 9216 3141 9215 3136 9207 3134 9207
3135 9203 3132 9200 3129 9201 3126 9199
3126 9195 3130 9192 3129 9187 3126 9194
3126 9199 3124 9199 3111 9231 3144 9243
3148 9223
TIME...MOT...LOC 1113Z 330DEG 17KT 3129 9216
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:29 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 10, 3:29 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 329 AM CDT FRI AUG 10 2012 .DISCUSSION...COLD FRONT CURRENTLY DRAPED THROUGH NE-SW ARKANSAS...THEN ARCING ACROSS NORTH TEXAS. RADAR SHOWING CLUSTERS OF CONVECTION ONGOING SOUTH OF BOUNDARY ACROSS EAST TEXAS AND LOUISIANA. MID-LEVEL SYNOPTIC TROF NOW ADVANCING EAST OF THE AREA...BUT SUFFICIENT MOISTURE POST-TROF FOR CONTINUED ACTIVITY TODAY AS IMPULSES DROP S/SE THROUGH NORTHERLY FLOW ALOFT AHEAD OF FRONT. THUS SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST AGAIN TODAY...WITH BEST CHANCES EAST...TAPERING OFF TO THE WEST. COLD FRONT PROGGED TO ADVANCE SOUTH INTO CENTRAL LOUISIANA THIS EVENING AND REACH THE COAST TOWARD SUNRISE SATURDAY WHERE IT IS EXPECTED TO STALL. WILL BE MAINTAINING RAIN CHANCES INTO SATURDAY AS A WEAK WAVE DEVELOPS ALONG THE BOUNDARY AND ADVANCES EAST ACROSS COASTAL LOUISIANA. ADDED NOTE...SURFACE ANALYSIS SHOWING SBCAPES IN A 2-4K J/KG RANGE ALONG AND SOUTH OF THE INTERSTATE 10 CORRIDOR. ADDITIONALLY...AN ENHANCED ZONE OF LOW LEVEL CONVERGENCE IS IN PLACE ACROSS THIS AREA. COULD SEE SOME RATHER HEALTHY STORMS DEVELOP AS IMPULSES AS WELL AS CONVECTIVE OUTFLOWS MIGRATE INTO THIS AREA. && .MARINE...WIND WILL GENERALLY REMAIN LIGHT AND SEAS LOW INTO THE COMING WEEK AS HIGH PRESSURE CONTINUES TO RIDGES ACROSS THE NORTHERN GULF. SHOWER AND THUNDERSTORM ACTIVITY WILL DIMINISH LATE IN THE WEEKEND AS HIGH PRESSURE AND MUCH DRIER AIR ALOFT BECOMES REESTABLISHED OVER THE NORTHWEST GULF. && .PRELIMINARY POINT TEMPS/POPS... KLCH 92 77 91 75 92 / 40 30 30 10 10 KBPT 93 77 91 77 93 / 30 30 30 10 10 KAEX 93 73 91 71 94 / 40 20 20 0 0 KLFT 90 75 89 73 93 / 50 30 30 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && MARCOTTE
Hazardous weather outlook, Aug 10, 4:00 AM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 400 AM CDT FRI AUG 10 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 110900- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 400 AM CDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. TYPICAL BRIEF HEAVY RAINS AND CONSIDERABLE CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THIS ACTIVITY. NO ORGANIZED SEVERE THUNDERSTORMS ARE ANTICIPATED...BUT A PULSE THUNDERSTORM BRIEFLY REACHING SEVERE LIMITS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE INTO SATURDAY AS A WEAK COLD FRONT SLIDES ACROSS THE FORECAST AREA AND STALLS NEAR THE COAST. AS WILL BE THE CASE TODAY...NO ORGANIZED SEVERE THUNDERSTORMS ARE ANTICIPATED....BUT A PULSE THUNDERSTORM BRIEFLY REACHING SEVERE LIMITS CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED. GMZ430-432-435-450-452-455-470-472-475-110900- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 400 AM CDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE SATURDAY...WITH CHANCES LOWERING GOING INTO THE NEW WEEK. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Aug 10, 12:31 AM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1231 AM CDT FRI AUG 10 2012 LAZ028-029-032-033-100630- ST. LANDRY LA-RAPIDES LA-EVANGELINE LA-AVOYELLES LA- 1231 AM CDT FRI AUG 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...RAPIDES...EVANGELINE AND AVOYELLES PARISHES UNTIL 130 AM CDT... AT 1228 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES NORTHWEST OF HESSMER...MOVING SOUTH AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CHENEYVILLE AND COTTONPORT BY 1245 AM... BUNKIE AND EVERGREEN BY 1255 AM... GOUDEAU BY 115 AM... MORROW AND BIG CANE BY 125 AM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3079 9197 3085 9235 3117 9227 3115 9206 RUA
Local storm report, Aug 10, 2:34 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
234 AM CDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG 10 W WOODWORTH 31.15N 92.67W
08/10/2012 RAPIDES LA PUBLIC
TREE DOWN IN ELMER...RAPIDES PARISH LOUISIANA
&&
JTRARESSpecial weather statement, Aug 10, 2:39 AM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 239 AM CDT FRI AUG 10 2012 LAZ027-030>033-042-043-100845- ST. LANDRY LA-EVANGELINE LA-BEAUREGARD LA-ALLEN LA-ACADIA LA- VERNON LA-JEFFERSON DAVIS LA- 239 AM CDT FRI AUG 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...EVANGELINE... BEAUREGARD...ALLEN...ACADIA...VERNON AND JEFFERSON DAVIS PARISHES UNTIL 345 AM CDT... AT 235 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS FROM 15 MILES NORTH OF MITTIE TO 9 MILES NORTHEAST OF MAMOU...MOVING SOUTH AT 35 MPH. * THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... ALLEN PARISH AIRPORT AND REDDELL BY 245 AM... BOND...GRANT AND CHATAIGNIER BY 250 AM... SAVOY...DURALDE AND OBERLIN BY 300 AM... DRY CREEK AND EUNICE BY 305 AM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. LAT...LON 3092 9294 3071 9228 3023 9234 3052 9317
Special weather statement, Aug 10, 5:29 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
529 AM CDT FRI AUG 10 2012
LAZ028-029-101130-
RAPIDES LA-AVOYELLES LA-
529 AM CDT FRI AUG 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES AND AVOYELLES PARISHES
UNTIL 630 AM CDT...
AT 525 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTH OF ESLER REGIONAL AIRPORT...MOVING
SOUTHEAST AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
BALL BY 535 AM...
PARADISE AND KINGSVILLE BY 540 AM...
ESLER REGIONAL AIRPORT AND LIBUSE BY 545 AM...
HOLLOWAY BY 550 AM...
DEVILLE BY 600 AM...
CENTERPOINT BY 610 AM...
THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3147 9216 3141 9215 3136 9207 3134 9207
3135 9203 3132 9200 3128 9200 3128 9195
3130 9192 3128 9187 3127 9195 3128 9196
3126 9200 3122 9234 3143 9247 3148 9223
JTThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:46 PM CDT | Special Weather Statement | LCH | St. Mary | 59 min |
| Aug 9, 11:18 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 72 min |
| Aug 10, 12:31 AM CDT | Special Weather Statement | LCH | Avoyelles | 59 min |
| Aug 10, 1:34 AM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 35 min |
| Aug 10, 1:49 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline, Rapides | 56 min |
| Aug 10, 2:39 AM CDT | Special Weather Statement | LCH | Acadia, Allen, Evangeline | 66 min |
| Aug 10, 6:29 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 37 min |
| Aug 10, 1:42 PM CDT | Special Marine Warning | LCH | 63 min | |
| Aug 10, 2:31 PM CDT | Special Weather Statement | LCH | St. Mary | 59 min |
| Aug 10, 5:18 PM CDT | Special Weather Statement | LCH | Beauregard | 57 min |
| Aug 10, 5:46 PM CDT | Special Weather Statement | LCH | Allen | 59 min |
| Aug 10, 6:43 PM CDT | Special Weather Statement | LCH | Allen, Rapides | 62 min |
| Aug 10, 6:50 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 40 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.